| Model Number |
FLIPCUTTER II, SHORT 8MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a cruciate ligament reconstruction surgery the blade of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 14-dec-2023 it was confirmed that the tip of the device broke off in the patient's joint and was then removed.
Additional Manufacturer Narrative
One unpackaged ar-1204as-80 batch number 2269125448 was received for evaluation.Visual inspection found that the instrument was received disassembled due to the damage.The outer/actuator tube was detached from the purple handle at the proximal end of the weld.No cutter shaft legs or blades are attached to the tube tip.It was observed that the outside diameter of the outer tube was bent at the proximal end.It is not possible to do a functional test due to the damage to the device.A user error is the most likely cause for the reported and observed failure.Mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.